# SDR FQAR20170123004

- Difficulty date: January 23, 2017
- Submitted: January 24, 2017
- Operation: General aviation
- Aircraft: N303PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496122
- Aircraft time: 9,590 hours
- Engine: Lyc O360A1H6
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: O-Ring
- Condition: Cut
- Location: Freefall Valve
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

A NEW GEAR FREEFALL VALVE WAS INSTALLED AND THE AIRCRAFT WAS SENT TO FUNCTIONALLY TEST THE GEAR SYSTEM IN FLIGHT. THE FIRST TIME THE PILOT ON THAT FLIGHT SELECTED GEAR UP, THE HYDRAULIC PUMP CIRCUIT BREAKER TRIPPED AND THE GEAR STAYED DOWN.   MADE AN UNEVENTFUL LANDING. THE NEWLY INSTALLED GEAR FREEFALL VALVE WAS REMOVED AND EXAMINED. IT WAS DISCOVERED THAT THE O-RINGS IN THE VALVE WERE CUT WHEN THE VALVE WAS ASSEMBLED AT THE FACTORY. A SECOND FREEFALL VALVE IN STOCK WAS FOUND WITH THE SAME DEFECTS AND IT WAS ALSO NOTED THE O-RINGS WERE DRY AND THE VALVE WAS NOT ASSEMBLED OR PRESERVED WITH ANY OIL.
